MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Event date is not known.The aware date for this complaint was (b)(4) 2018.Therefore, a date of (b)(6) 2018 was entered in the required event date field, which indicates that the event occurred on an unknown day in october 2018.
 
Event or Problem Description
It was reported that a balloon burst occurred.The more than 50% stenosed target lesion was located in the superficial femoral artery.A 4.0mm x 100mm x 135 cm (4f) sterling balloon was used to dilate the target lesion and after some seconds at 3 atmospheres, the balloon burst.The balloon was deflated and removed.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was okay.
 
Additional Manufacturer Narrative
Date of birth: year provided (b)(6).Date of event was estimated on the initial report, additional information received indicated the event date of (b)(6) 2018.
 
Event or Problem Description
It was reported that a balloon burst occurred.The more than 50% stenosed target lesion was located in the superficial femoral artery.A 4.0mm x 100mm x 135 cm (4f) sterling balloon was used to dilate the target lesion and after some seconds at 3 atmospheres, the balloon burst.The balloon was deflated and removed.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was okay.Device evaluated by mfr: returned device consisted of a maverick 2 balloon catheter.The balloon was loosely folded and there was blood in the balloon, inflation lumen and wire lumen.The tip, balloon, markerbands, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed a pinhole in the balloon material that was 5 mm distal from the proximal markerband.Device analysis determined the condition of the returned device was consistent with the reported information.Functional testing was conducted by attaching an inflation device (filled with water) to the hub of the sterling catheter.When positive pressure was applied, fluid was found to be streaming from the balloon.The reported rupture was confirmed.
 
Additional Manufacturer Narrative
Corrections made to device type identified within analysis results from maverick 2 to sterling otw.Corrections from adverse event related to procedure to adverse event related to patient condition.Date of birth: year provided 1927.Date of event was estimated on the initial report, additional information received indicated the event date of (b)(6) 2018.
 
Event or Problem Description
It was reported that a balloon burst occurred.The more than 50% stenosed target lesion was located in the superficial femoral artery.A 4.0mm x 100mm x 135 cm (4f) sterling balloon was used to dilate the target lesion and after some seconds at 3 atmospheres, the balloon burst.The balloon was deflated and removed.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was okay.Device evaluated by mfr: returned device consisted of a sterling otw balloon catheter.The balloon was loosely folded and there was blood in the balloon, inflation lumen and wire lumen.The tip, balloon, markerbands, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed a pinhole in the balloon material that was 5 mm distal from the proximal markerband.Device analysis determined the condition of the returned device was consistent with the reported information.Functional testing was conducted by attaching an inflation device (filled with water) to the hub of the sterling catheter.When positive pressure was applied, fluid was found to be streaming from the balloon.The reported rupture was confirmed.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8009333
Report Number2134265-2018-62313
Device Sequence Number13508283
Product Code DQY
UDI-Device Identifier08714729123507
UDI-Public08714729123507
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022473173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/30/2018
01/14/2019
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/21/2018
02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1